Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 262, NWS Omaha, NE

November 17, 2015Douglas County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Nov 17, 2015, 1:50 AM CST for Douglas County, Saunders County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 1:50 AM CST (07:50 UTC)
Expired
Nov 17, 2015, 2:15 AM CST
In force
25 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Douglas County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 7 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 11:15 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 16, 11:15 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1115 PM CST MON NOV 16 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 232 PM CST MON NOV 16 2015

WV IMAGERY THIS AFTN SHOWING A LONGWAVE TROF CUTTING DOWN THE
ROCKIES WITH A DEEP CLOSED OFF LOW SPINNING OVER THE 4 CORNERS
REGION. MEANWHILE...IMPRESSIVE LLVL MOIST ADVECTION UNDERWAY WITH
MID 50S DEW POINTS ALREADY WELL INTO THE CWA. IN ADDITION...12Z
PWS CHART WAS REVEALING VALUES WERE 250% PERCENT OF NORMAL
EXTENDING SWD FROM ERN KS TO CNTRL TX. MODELS PROG THE CLOSED LOW
TO RAPIDLY MIGRATE EWD TONIGHT AND REACH THE CNTRL PLAINS SHORTLY
BEFORE 18Z TUES WITH INTENSE SYNOPTIC SCALE LIFT PRECEDING THIS
SYSTEM. FORTUNATELY WE WILL DODGE A BULLET...SO TO SPEAK...AS THE
BRUNT OF CAA NECESSARY FOR SNOW ACCUMULATIONS WILL BE FOUND WELL
WEST OF THE CWA.

THERE IS NO DOUBT GIVEN THE COMBINATION OF STOUT LIFT AND COPIOUS
MOISTURE THAT THIS SYSTEM WILL BE AN INTENSE RAIN MAKER. BUT IT
APPEARS THAT THE FOCUS FOR HIGHEST PCPN TOTALS WILL BE REALIZED
MAINLY NW AND SE OF THE CWA DUE TO A DRY SLOT LIFT OVER THE CNTRL
PLAINS. NEVERTHELESS...THE CWA WILL SEE RAINFALL BUT AMOUNTS WILL
NOT BE ALL THAT SIGNIFICANT OPPOSED TO WHAT IT COULD HAVE
BEEN HAD THE TRACK BEEN SLIGHTLY DIFFERENT.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM CST MON NOV 16 2015

IN RESPONSE TO A LARGE AND BROAD UPPER TROF ENVELOPING THE MAJORITY
OF THE CONUS...A DOWNWARD TREND OF TEMPERATURES ARE ON THE HORIZON
LATER THIS WEEK. SFC TIME-SECTIONS ARE REVEALING THE GFS IS ABOUT
6HRS QUICKER THAN THE ECM/CMC SHOWING THE LEADING EDGE OF THE COLD
FRONT MOVING INTO THE OMAHA METRO LATE FRIDAY EVENING. CMC/ECM ON
THE OTHER HAND PROGS THE FRONTAL PASSAGE SOMETIME AROUND 12Z SAT.
THE AIR MASS WITH THIS FRONT WILL BE ABLE TO SUPPORT ALL SNOW FOR
PCPN TYPE...THUS WILL CONTINUE SN CHANCES ALREADY IN GOING FCST. AS
FOR EARLY NEXT WEEK...TEMP FCST CONFIDENCE IS QUITE LOW GIVEN THE
ECM DEVELOPING A WARMING PATTERN SETTING UP WHILE THE GFS MAINTAINS
A RELATIVELY COLD AIR MASS STILL OVER THE CNTRL PLAINS.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1111 PM CST MON NOV 16 2015

IFR TO LIFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE TAF
CYCLE...ALONG WITH RAIN AND REDUCED VISIBLITY DUE TO BOTH RAIN AND
LIGHT FOG. TONIGHT...THERE ALSO MAY BE PERIODS OF THUNDER AT ALL
TAF SITES...AND HAVE INDICATED THUNDER POTENTIAL IN THE NEXT FEW
HOURS. GUIDANCE IS IN GOOD AGREEMENT THAT FOG WILL DEVELOP AT KOFK
AFTER 00Z...AND HAVE TRENDED TOWARD LOW VIS. KOMA/KLNK TRENDS ARE
TOWARD HIGHER CEILINGS AND LOWER WINDS AFTER 00Z...WHICH IS ALSO
INCLUDED FOR NOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MAYES
Hazardous weather outlook, Nov 16, 4:24 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 PM CST MON NOV 16 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
424 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO
TUESDAY MORNING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE WILL BE A CHANCE OF LIGHT SNOW FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

FOBERT

In the hours before

Special weather statement, Nov 16, 10:15 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1015 PM CST MON NOV 16 2015

IAZ055-069-079-NEZ052-053-067-170500-
MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-SARPY NE-
1015 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE...
NORTHWESTERN MILLS...SOUTH CENTRAL HARRISON...NORTHEASTERN CASS...
SOUTHEASTERN DOUGLAS AND NORTHEASTERN SARPY COUNTIES UNTIL 1100 PM
CST...

AT 1014 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PLATTSMOUTH...OR 17 MILES SOUTH OF OMAHA...MOVING NORTHEAST AT
45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OMAHA...COUNCIL BLUFFS...BELLEVUE...PLATTSMOUTH...
UNDERWOOD...MINDEN...PACIFIC JUNCTION...OFFUTT AFB...CARTER LAKE...
NEOLA...CRESCENT...MCCLELLAND...LAKE MANAWA STATE PARK...ARROWHEAD
PARK...NARROWS RIVER PARK...HITCHCOCK NATURE CENTER AND CAMP MAHA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 34 IN IOWA MILE MARKER 1 AND NEAR MILE MARKER 6.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 73 AND 88.
 INTERSTATE 29 BETWEEN MILE MARKERS 35 AND 58.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 23.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 454.

LAT...LON 4096 9585 4098 9606 4151 9583 4147 9547
TIME...MOT...LOC 0414Z 205DEG 39KT 4102 9597

FOBERT
Special weather statement, Nov 17, 12:32 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1232 AM CST TUE NOV 17 2015

NEZ065-066-078-088-089-170715-
JEFFERSON NE-SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE-
1232 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...JEFFERSON...WESTERN
GAGE...SOUTHWESTERN LANCASTER AND SEWARD COUNTIES UNTIL 115 AM CST...

AT 1232 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILLIGAN TO 7 MILES
EAST OF MAHASKA...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SEWARD...CRETE...FAIRBURY...MILFORD...WILBER...FRIEND...DORCHESTER...
DE WITT...PLYMOUTH...BEAVER CROSSING...ODELL...DILLER...
STAPLEHURST...WESTERN...DAYKIN...GOEHNER...CORDOVA...ENDICOTT...
JANSEN AND TOBIAS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 144 AND 173.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 369 AND 382.

LAT...LON 4001 9730 4021 9737 4077 9737 4104 9711
      4000 9669
TIME...MOT...LOC 0632Z 209DEG 40KT 4053 9743 4000 9721

MILLER
Special weather statement, Nov 17, 12:39 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1239 AM CST TUE NOV 17 2015

NEZ012-015-018-032-033-170715-
CEDAR NE-STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1239 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...SOUTHEASTERN
CEDAR...NORTHWESTERN CUMING...NORTHWESTERN THURSTON AND EASTERN WAYNE
COUNTIES UNTIL 115 AM CST...

AT 1238 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DIXON IN
DIXON COUNTY TO 6 MILES SOUTH OF STANTON...AND MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WAKEFIELD...WISNER...PILGER...8 MILES SOUTH OF
STANTON AND 8 MILES SOUTH OF WAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 87 AND 103.
 HIGHWAY 20 IN NEBRASKA NEAR MILE MARKER 398.

LAT...LON 4227 9702 4226 9676 4190 9690 4175 9729
      4255 9702
TIME...MOT...LOC 0638Z 230DEG 35KT 4250 9701 4185 9723

MILLER
Special weather statement, Nov 17, 1:10 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
110 AM CST TUE NOV 17 2015

NEZ050-051-065-066-078-088-089-170800-
JEFFERSON NE-SEWARD NE-BUTLER NE-GAGE NE-LANCASTER NE-SALINE NE-
SAUNDERS NE-
110 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...NORTHEASTERN
JEFFERSON...NORTHERN GAGE...LANCASTER...WESTERN SAUNDERS...
SOUTHEASTERN BUTLER AND EASTERN SEWARD COUNTIES UNTIL 200 AM CST...

AT 109 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DWIGHT TO 3 MILES
SOUTHEAST OF PLYMOUTH...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEATRICE...SEWARD...CRETE...WAHOO...MILFORD...WILBER...
HICKMAN...FIRTH...VALPARAISO...DE WITT...CORTLAND...PLYMOUTH...
WESTON...CLATONIA...GARLAND...HALLAM...PLEASANT DALE...DWIGHT AND
PICKRELL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 160 AND 167.
 HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 466.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 24 AND 93.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 433 AND 446.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 382 AND 407.

LAT...LON 4140 9664 4041 9652 4014 9702 4107 9713
TIME...MOT...LOC 0709Z 233DEG 35KT 4106 9704 4027 9695

MILLER
Special weather statement, Nov 17, 1:14 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 AM CST TUE NOV 17 2015

NEZ088>090-092-170800-
JEFFERSON NE-JOHNSON NE-GAGE NE-PAWNEE NE-
114 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON...
SOUTHWESTERN JOHNSON...SOUTHERN GAGE AND SOUTHWESTERN PAWNEE COUNTIES
UNTIL 200 AM CST...

AT 113 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ODELL...OR 12 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEATRICE...WYMORE...BLUE SPRINGS...ODELL...FILLEY...BARNESTON...
LIBERTY...VIRGINIA AND ROCKFORD STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 170 AND 191.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 22.

LAT...LON 4018 9693 4043 9649 4000 9641 4000 9682
TIME...MOT...LOC 0713Z 233DEG 35KT 4009 9679

MILLER
Special weather statement, Nov 17, 1:47 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
147 AM CST TUE NOV 17 2015

NEZ034-044-045-051>053-066>068-089-170815-
DODGE NE-DOUGLAS NE-CASS NE-GAGE NE-LANCASTER NE-OTOE NE-
WASHINGTON NE-SAUNDERS NE-BURT NE-SARPY NE-
147 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...WESTERN DOUGLAS...
NORTHEASTERN GAGE...CENTRAL DODGE...WESTERN WASHINGTON...EASTERN
LANCASTER...NORTHWESTERN OTOE...SAUNDERS...WESTERN SARPY AND
SOUTHWESTERN BURT COUNTIES UNTIL 215 AM CST...

AT 146 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF NORTH
BEND TO NEAR PANAMA...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH SOME OF THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN LINCOLN...FREMONT...WAHOO...GRETNA...WAVERLY...
ASHLAND...VALLEY...ARLINGTON...YUTAN...LOUISVILLE...WEEPING WATER...
WATERLOO...HOOPER...BENNET...ELMWOOD...CEDAR BLUFFS...MEAD...
GREENWOOD...PALMYRA AND NICKERSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 167.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 414 AND 438.
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 481.
 HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 74...AND BETWEEN MILEMARKERS
81 AND 139.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 407 AND 437.

LAT...LON 4196 9635 4084 9611 4048 9655 4146 9676
TIME...MOT...LOC 0746Z 216DEG 39KT 4143 9672 4059 9654

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 9:39 PM CSTSpecial Weather StatementOAXOtoe36 min
Nov 17, 12:32 AM CSTSpecial Weather StatementOAXJefferson, Saline, Seward43 min
Nov 17, 12:39 AM CSTSpecial Weather StatementOAXStanton, Wayne36 min
Nov 17, 1:10 AM CSTSpecial Weather StatementOAXLancaster, Saunders50 min
Nov 17, 1:14 AM CSTSpecial Weather StatementOAXGage46 min
Nov 17, 1:47 AM CSTSpecial Weather StatementOAXBurt, Cass, Dodge, Saunders28 min
Nov 17, 2:03 AM CSTSpecial Weather StatementOAXCass, Johnson, Otoe, Pawnee, Sarpy42 min
Nov 17, 2:19 AM CSTSpecial Weather StatementOAXDouglas, Washington26 min
Nov 16, 10:15 PM CSTSpecial Weather StatementOAXPottawattamie45 min
Nov 17, 2:50 AM CSTSpecial Weather StatementOAXFremont, Mills, Pottawattamie40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.